Alert archive / New York / Lakeshore Flood Warnings in 2017

Lakeshore Flood Warning 9, NWS Buffalo, NY

June 10, 2017Jefferson County, New York

NWS Buffalo, NY issued this lakeshore flood warning at Jun 10, 2017, 3:52 AM EDT for Jefferson County, New York. It took effect at Jun 11, 2017, 5:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2017, 3:52 AM EDT (07:52 UTC)
In effect from
Jun 11, 2017, 5:00 AM EDT
Expired
Jun 11, 2017, 4:40 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

County Jefferson County, NY

The radar

The Ft Drum radar (KTYX), 40 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2340 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WHUS41 KBUF 100752
CFWBUF

URGENT - IMMEDIATE BROADCAST REQUESTED
LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
352 AM EDT SAT JUN 10 2017

NYZ007-101600-
/O.UPG.KBUF.LS.A.0009.170611T1000Z-170613T0000Z/
/O.NEW.KBUF.LS.W.0009.170611T0900Z-170611T2100Z/
JEFFERSON-
352 AM EDT SAT JUN 10 2017

...LAKESHORE FLOOD WARNING IN EFFECT FROM 5 AM TO 5 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKESHORE
FLOOD WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY.

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE LAKE
  LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE SAINT
  LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE SHORELINE 
  FLOODING AND EROSION.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS AND
  INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG THE
  SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN ADDITIONAL 
  SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$

CHURCH/HITCHCOCK
6 follow-up statements
341 
WHUS41 KBUF 101445
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1045 AM EDT SAT JUN 10 2017

NYZ007-102300-
/O.CON.KBUF.LS.W.0009.170611T0900Z-170611T2100Z/
JEFFERSON-
1045 AM EDT SAT JUN 10 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM
EDT SUNDAY...

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS 
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE 
  LAKE LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE 
  SAINT LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE 
  SHORELINE FLOODING AND EROSION.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS 
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS 
  AND INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG 
  THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  ADDITIONAL SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
672 
WHUS41 KBUF 101742
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT SAT JUN 10 2017

NYZ007-110300-
/O.CON.KBUF.LS.W.0009.170611T0900Z-170611T2100Z/
JEFFERSON-
142 PM EDT SAT JUN 10 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM
EDT SUNDAY...

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS 
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE 
  LAKE LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE 
  SAINT LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE 
  SHORELINE FLOODING AND EROSION.

* TIMING...FROM LATE TONIGHT THROUGH LATE SUNDAY AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS 
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS 
  AND INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG 
  THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  ADDITIONAL SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

&&

$$
831 
WHUS41 KBUF 110228
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1028 PM EDT SAT JUN 10 2017

NYZ007-111030-
/O.NEW.KBUF.BH.S.0006.170611T1100Z-170611T2100Z/
/O.CON.KBUF.LS.W.0009.170611T0900Z-170611T2100Z/
JEFFERSON-
1028 PM EDT SAT JUN 10 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM
EDT SUNDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SUNDAY THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 7 AM EDT SUNDAY
THROUGH SUNDAY AFTERNOON.

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS 
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE 
  LAKE LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE 
  SAINT LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE 
  SHORELINE FLOODING AND EROSION.

* TIMING...THE LAKESHORE FLOOD WARNING IS IN EFFECT FROM LATE 
  TONIGHT THROUGH LATE SUNDAY AFTERNOON. THE BEACH HAZARDS 
  STATEMENT IS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH LATE 
  SUNDAY AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS 
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS 
  AND INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG 
  THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  ADDITIONAL SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
891 
WHUS41 KBUF 110747
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 AM EDT SUN JUN 11 2017

NYZ007-111600-
/O.CON.KBUF.LS.W.0009.170611T0900Z-170611T2100Z/
/O.CON.KBUF.BH.S.0006.170611T1100Z-170611T2100Z/
JEFFERSON-
347 AM EDT SUN JUN 11 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS AFTERNOON...

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS 
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE 
  LAKE LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE 
  SAINT LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE 
  SHORELINE FLOODING AND EROSION.

* TIMING...THE LAKESHORE FLOOD WARNING IS IN EFFECT THROUGH LATE
  THIS AFTERNOON. THE BEACH HAZARDS STATEMENT IS IN EFFECT FROM
  THIS MORNING THROUGH THIS AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS 
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS 
  AND INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG 
  THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  ADDITIONAL SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$

NYZ010-085-111600-
/O.EXA.KBUF.BH.S.0006.170611T1100Z-170611T2100Z/
NORTHERN ERIE-SOUTHERN ERIE-
347 AM EDT SUN JUN 11 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT THIS MORNING
THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BEACH
HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 7 AM EDT THIS MORNING
THROUGH THIS AFTERNOON.

* LOCATIONS...BEACHES OF ERIE COUNTY.

* TIMING...FROM EARLY THIS MORNING THROUGH LATE THIS AFTERNOON.

* IMPACTS...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM 
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED.
STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS AREAS LIKE 
PIERS AND BREAKWALLS.

&&

$$

CHURCH/HITCHCOCK
593 
WHUS41 KBUF 111422
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1022 AM EDT SUN JUN 11 2017

NYZ007-112100-
/O.CON.KBUF.LS.W.0009.000000T0000Z-170611T2100Z/
/O.CON.KBUF.BH.S.0006.000000T0000Z-170611T2100Z/
JEFFERSON-
1022 AM EDT SUN JUN 11 2017

...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* LOCATIONS...THE LAKE ONTARIO SHORE OF JEFFERSON COUNTY... 
  INCLUDING THE THOUSAND ISLANDS REGION.

* LAKE SHORE FLOODING...THE COMBINATION OF VERY HIGH LAKE LEVELS 
  AND MODERATELY STRONG SOUTHWEST WINDS WILL LOCALLY INCREASE 
  LAKE LEVELS ALONG THE SHORE OF LAKE ONTARIO AND ALSO ALONG THE 
  SAINT LAWRENCE RIVER. WAVE ACTION WILL FURTHER INCREASE 
  SHORELINE FLOODING AND EROSION.

* TIMING...THE LAKESHORE FLOOD WARNING AND BEACH HAZARDS STATEMENT
  ARE IN EFFECT THROUGH LATE THIS AFTERNOON.

* IMPACTS...FLOODING WILL WORSEN IN LOW LYING COASTAL LOCATIONS 
  ALONG THE IMMEDIATE LAKESHORE...ESPECIALLY IN THE MANY BAYS 
  AND INLETS ALONG THE SHORE OF LAKE ONTARIO AS WELL AS ALONG 
  THE SAINT LAWRENCE RIVER. WAVE ACTION WILL RESULT IN 
  ADDITIONAL SHORELINE AND BEACH EROSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD WARNING MEANS LAKESHORE FLOODING IS OCCURRING,
IS IMMINENT, OR IS EXPECTED TO OCCUR. PEOPLE IN THE WARNING AREA
SHOULD TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LISTEN
TO LOCAL RADIO...TELEVISION...OR NOAA WEATHER RADIO FOR FURTHER
INFORMATION.

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$

NYZ010-085-112100-
/O.CON.KBUF.BH.S.0006.000000T0000Z-170611T2100Z/
NORTHERN ERIE-SOUTHERN ERIE-
1022 AM EDT SUN JUN 11 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* LOCATIONS...BEACHES OF ERIE COUNTY.

* TIMING...THROUGH LATE THIS AFTERNOON.

* IMPACTS...STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THERE IS A HIGH SWIM
RISK. THIS MEANS LIFE THREATENING WAVES AND CURRENTS ARE
EXPECTED. STAY OUT OF THE WATER AND STAY AWAY FROM DANGEROUS
AREAS LIKE PIERS AND BREAKWALLS.

&&

$$
318 
WHUS41 KBUF 112040
CFWBUF

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
440 PM EDT SUN JUN 11 2017

NYZ007-112145-
/O.CAN.KBUF.LS.W.0009.000000T0000Z-170611T2100Z/
/O.CAN.KBUF.BH.S.0006.000000T0000Z-170611T2100Z/
JEFFERSON-
440 PM EDT SUN JUN 11 2017

...LAKESHORE FLOOD WARNING IS CANCELLED...
...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
LAKESHORE FLOOD WARNING. THE BEACH HAZARDS STATEMENT HAS BEEN
CANCELLED.


$$

NYZ010-085-112145-
/O.CAN.KBUF.BH.S.0006.000000T0000Z-170611T2100Z/
NORTHERN ERIE-SOUTHERN ERIE-
440 PM EDT SUN JUN 11 2017

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE BEACH
HAZARDS STATEMENT.

$$

What forecasters said that day

The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lakeshore flood warning went out at Jun 10, 1:33 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 10, 1:33 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
133 AM EDT Sat Jun 10 2017

.SYNOPSIS...
A weak trough will move eastward across the region overnight with
the possibility of showers and thunderstorms over Western New York.
Any storms should be fairly weak and will tend to weaken as they
move further east into Central New York overnight.  Then high
pressure will then bring dry weather Saturday through early next
week. Seasonable temperatures through Saturday will give way to
summer heat Sunday through the first half of next week.

&&

.NEAR TERM /THROUGH TODAY/...
Spotty showers are found this late evening, through the Saint
Lawrence Valley and then back west across WNY ahead of a weak
frontal boundary. Activity across WNY will likely increase some
overnight as a shortwave trough moves through. Greatest chances for
a shower will be across the So. Tier. There will remain chances for
some thunder with weak instability.

Any convection that develops early Saturday morning near Lake Erie
should wane some later overnight, with decreasing intensity leading
to just showers further east in the Finger Lakes and Genesee valley
late tonight. Basin average amounts should be 0.25" or less.

The increase in clouds will keep temperatures milder, with low 60s
on the lake plains and mid 50s in the coolest Southern Tier valleys
and Tug Hill region.

Saturday should be dry as weak ridging moves in following the
passage of the overnight trough.  Notable drying aloft together with
a weak cap at about 10000' should prevent any convection as warming
begins at all levels.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
It will be quite warm...and for the MOST part dry...during this
period as a ridge centered over the eastern third of the country
will be in firm control of our weather. Temperatures will average
some 10 to 15 degrees above normal...with conditions more typical of
what we experience during the second half of July.

Other than the axis of the aforementioned ridge moving from the Ohio
Valley to the coast of the Carolinas...there will not be much day to
day variation with either the synoptic set up or the resulting
weather over our region. The ridge will supply most of our forecast
area with general subsidence through at least Monday night...so we
can anticipate plenty of sunshine each day...which will only
exacerbate the mid summer heat supported by H85 temps of 18c. Mid to
late afternoon temperatures will average 85 to 90f both Sunday and
Monday...with the warmer of the two days probably occurring on
Monday because of the warmer start to the day. Mother Nature will
provide some air conditioning though for the Buffalo metro area and
also the Thousand Islands region where a well established southwest
flow of 15 to 25 knots will be in place.

Low temperatures Saturday...Sunday and Monday nights will be in the
70s across the lake plains and mid to upper 60s elsewhere.

Speaking of the Thousand Islands region...the one exception to the
fair weather Sunday and Monday may be found north of the Tug Hill.
This particular area will be found on the periphery of the dominant
sub tropical ridge and will be susceptible to 'ridge running'
convection that will initially develop over the Upper Great Lakes...
then as that convection slides east-southeast across southern
Ontario...it will likely be fueled by the presence of steeper than
normal mid level lapse rates. Will keep slgt to low chc pops in
place for most of Jefferson and Lewis counties to cover this
potential... although the vast majority of the time will be problem
free.

While the ridge will remain in place for Tuesday and Tuesday
night...the western portion of the ridge is forecast to amplify and
extend northward across the Upper Great lakes to northern Manitoba.
This scenario was first advertised by the GFS but is now supported
by the ECMWF ensembles. This subtlety is important because it would
lead to some downstream troughiness that would allow a backdoor cold
front to push southward from the Ottawa Valley and Thousand Islands
to at least the south shore of Lake Ontario. Convergence in the
vcnty of this sfc boundary would encourage a little more widespread
convection...mainly Tuesday afternoon and evening. Temperatures
Tuesday should again peak in the mid to upper 80s. Meanwhile there
will be the potential for less oppressive conditions Tuesday night
when mins are forecast to be in the low to mid 60s over the western
counties with 50s found north of the boundary (east of Lake
Ontario).

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
While it will not be quite as warm as the days leading up to this
period...confidence remains fairly high that temperatures will
remain above normal.

The large scale pattern during this period will consist of a 588dm
ridge over the Ohio Valley and Lower Great Lakes that will be beaten
down by a series of robust Pacific shortwaves. This will lead to a
deepening trough over the Upper Mississippi Valley by the end of the
week...that according to many ECMWF/GEFS ensemble members...will
eventually evolve into a expansive closed low during the course of
the weekend. While still outside of this forecast package time
frame...this would place our region on the warm and unsettled side
of the feature with rainfall becoming more common. But that's
getting ahead of ourselves.

High pressure over Hudson Bay on Wednesday will nose south and hold
a backdoor cold front over northwest Pennsylania and Northeast Ohio.
While there could be some scattered showers and thunderstorms over
our western counties in proximity of this front...dry weather with
lower humidity and comfortable temperatures will be found east of
lake Ontario. Max temps will range from the mid 70s across the North
Country to the lower 80s over the far western counties.

As the large sfc high moves east across Quebec Wednesday night and
Thursday...the frontal boundary will start to push back north as a
warm front. As a result...showers and thunderstorms will become more
common as they will spread back across the Finger Lakes to the
Eastern Lake Ontario region.

A cold front will then push across our forecast area Thursday night
and early Friday. This will generate more scattered showers and
thunderstorms to end the work week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Widespread VFR conditions will prevail through the TAF period.
Showers with some rumbles of thunder will move across western NY
overnight, with only localized MVFR/IFR vsbys in the heavier
showers, otherwise cigs are expected to remain VFR. Showers will
exit the region before sunrise Saturday with widespread sunshine and
a lake breeze gusts to around 25/30 knots at BUF/IAG.

Outlook...

Sunday and Monday...VFR.
Tuesday and Wednesday...Chance of -TSRA and limited MVFR.

&&

.MARINE...
Southwest winds will remain relatively light through Saturday...in
the 10-15 knot range with waves 2 feet.

An area of low pressure will then move east across central and
northern Quebec late Saturday night and Sunday. A tightening
pressure gradient between this low and high pressure over the Mid-
Atlantic States will combine with a strengthening low-level jet to
produce stronger SW winds on Lakes Erie and Ontario. This may bring
Small Craft Advisory conditions to the northeast end of both lakes.

&&

.TIDES/COASTAL FLOODING...
A fairly strong ridge centered over the Southeastern states this
weekend into early next week will help to generate a moderately
strong southwest flow across the Saint Lawrence Valley and
eastern portion of Lake Ontario. While these winds are only
expected to produce waves of four to as high as five feet...the
abnormally high lake level will support at least the risk for
lake shore flooding. This will especially be the case from
Stony Point north to the St Lawrence Valley...including the
Thousand Islands region. The greatest impact would likely be in
the numerous bays and inlets. With this in mind...a lake shore
flood watch is in effect for Jefferson county for Sunday
through Monday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Sunday morning through Monday
     evening for NYZ007.
MARINE...None.

&&

SYNOPSIS...ZAFF
NEAR TERM...THOMAS/ZAFF
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH
MARINE...HITCHCOCK/ZAFF
TIDES/COASTAL FLOODING...RSH
Hazardous weather outlook, Jun 9, 10:06 AM EDT, 17 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1006 AM EDT Fri Jun 9 2017

NYZ007-101415-
Jefferson-
1006 AM EDT Fri Jun 9 2017

...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lakeshore Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-101415-
Northern Erie-Chautauqua-Southern Erie-
1006 AM EDT Fri Jun 9 2017

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>006-008-011>014-020-021-101415-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Genesee-
Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
1006 AM EDT Fri Jun 9 2017

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-101415-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1006 AM EDT Fri Jun 9 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:52 AM EDTSmall Craft AdvisoryBUF37 hr

Nearby

Lakeshore Flood Warnings in New York, 2017Every lakeshore flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.